Alert archive / California / Wind Advisories in 2023

Wind Advisory 26, NWS San Diego, CA

March 28, 2023Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Mar 28, 2023, 3:04 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 29, 2023, 12:00 PM PDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2023, 3:04 AM PDT (10:04 UTC)
In effect from
Mar 29, 2023, 12:00 PM PDT
Expired
Mar 30, 2023, 2:00 AM PDT
In force
14 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2023-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2023-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2713 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

728 
WWUS76 KSGX 281004
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
304 AM PDT Tue Mar 28 2023

CAZ060-065-282300-
/O.NEW.KSGX.WI.Y.0026.230329T1900Z-230330T0500Z/
Apple and Lucerne Valleys-San Gorgonio Pass Near Banning-
Including the cities of Victorville, Hesperia, Apple Valley, 
and Lucerne Valley
304 AM PDT Tue Mar 28 2023

...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM PDT WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts to 55 mph 
  expected.

* WHERE...Apple and Lucerne Valleys and San Gorgonio Pass Near 
  Banning.

* WHEN...From noon to 10 PM PDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down.

* ADDITIONAL DETAILS...More localized winds for Tuesday night into
  Wednesday morning will become stronger and more widespread for
  Wednesday afternoon and early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

17
6 follow-up statements
842 
WWUS76 KSGX 281949
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1249 PM PDT Tue Mar 28 2023

CAZ061-062-290500-
/O.EXB.KSGX.WI.Y.0026.230329T1900Z-230330T0900Z/
Coachella Valley-San Diego County Deserts-
Including the cities of Indio, Palm Springs, Cathedral City, 
Palm Desert, Palm Desert Country, La Quinta, Coachella, 
and Borrego Springs
1249 PM PDT Tue Mar 28 2023

...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 2 AM PDT
THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts to 50 mph expected.

* WHERE...Coachella Valley and San Diego County Deserts.

* WHEN...From noon Wednesday to 2 AM PDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

* ADDITIONAL DETAILS...More localized winds for Tuesday night into
  Wednesday morning will become stronger and more widespread for
  Wednesday afternoon and early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ058-290500-
/O.EXB.KSGX.WI.Y.0026.230329T1900Z-230330T0700Z/
San Diego County Mountains-
Including the cities of Julian and Pine Valley
1249 PM PDT Tue Mar 28 2023

...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT PDT
WEDNESDAY NIGHT...

* WHAT...West winds 25 to 35 mph with gusts to 60 mph expected.

* WHERE...San Diego County Mountains.

* WHEN...From noon Wednesday to midnight PDT Wednesday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

* ADDITIONAL DETAILS...More localized winds for Tuesday night into
  Wednesday morning will become stronger and more widespread for
  Wednesday afternoon and early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ065-290500-
/O.EXT.KSGX.WI.Y.0026.230329T1900Z-230330T0900Z/
San Gorgonio Pass Near Banning-
1249 PM PDT Tue Mar 28 2023

...WIND ADVISORY NOW IN EFFECT FROM NOON WEDNESDAY TO 2 AM PDT
THURSDAY...

* WHAT...West winds 25 to 35 mph with gusts to 55 mph expected.

* WHERE...San Gorgonio Pass Near Banning.

* WHEN...From noon Wednesday to 2 AM PDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

* ADDITIONAL DETAILS...More localized winds for Tuesday night into
  Wednesday morning will become stronger and more widespread for
  Wednesday afternoon and early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ060-290500-
/O.CON.KSGX.WI.Y.0026.230329T1900Z-230330T0500Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Hesperia, Apple Valley, 
and Lucerne Valley
1249 PM PDT Tue Mar 28 2023

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM PDT
WEDNESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts 50 to 55 mph 
  expected.

* WHERE...Apple and Lucerne Valleys.

* WHEN...From noon to 10 PM PDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

* ADDITIONAL DETAILS...More localized winds for Tuesday night into
  Wednesday morning will become stronger and more widespread for
  Wednesday afternoon and early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

EA
865 
WWUS76 KSGX 290404
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
904 PM PDT Tue Mar 28 2023

CAZ061-062-065-291300-
/O.CON.KSGX.WI.Y.0026.230329T1900Z-230330T0900Z/
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Indio, Palm Springs, Cathedral City, 
Palm Desert, Palm Desert Country, La Quinta, Coachella, 
and Borrego Springs
904 PM PDT Tue Mar 28 2023

...WIND ADVISORY REMAINS IN EFFECT FROM NOON WEDNESDAY TO 2 AM
PDT THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts to 50 mph expected.

* WHERE...Coachella Valley and San Diego County Deserts.

* WHEN...From noon Wednesday to 2 AM PDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

* ADDITIONAL DETAILS...More localized winds Tuesday night into
  Wednesday morning, will become stronger and more widespread for
  Wednesday afternoon and early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ058-291300-
/O.CON.KSGX.WI.Y.0026.230329T1900Z-230330T0700Z/
San Diego County Mountains-
Including the cities of Julian and Pine Valley
904 PM PDT Tue Mar 28 2023

...WIND ADVISORY REMAINS IN EFFECT FROM NOON WEDNESDAY TO
MIDNIGHT PDT WEDNESDAY NIGHT...

* WHAT...West winds 25 to 35 mph with gusts to 60 mph expected.

* WHERE...San Diego County Mountains.

* WHEN...From noon Wednesday to midnight PDT Wednesday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

* ADDITIONAL DETAILS...More localized winds Tuesday night into
  Wednesday morning, will become stronger and more widespread for
  Wednesday afternoon and early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ060-291300-
/O.CON.KSGX.WI.Y.0026.230329T1900Z-230330T0500Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Hesperia, Apple Valley, 
and Lucerne Valley
904 PM PDT Tue Mar 28 2023

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM PDT
WEDNESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts 50 to 55 mph 
  expected.

* WHERE...Apple and Lucerne Valleys.

* WHEN...From noon to 10 PM PDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

* ADDITIONAL DETAILS...More localized winds Tuesday night into
  Wednesday morning, will become stronger and more widespread for
  Wednesday afternoon and early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
436 
WWUS76 KSGX 290958
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
258 AM PDT Wed Mar 29 2023

CAZ061-062-065-292300-
/O.CON.KSGX.WI.Y.0026.230329T1900Z-230330T0900Z/
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Indio, Palm Springs, Cathedral City, 
Palm Desert, Palm Desert Country, La Quinta, Coachella, 
and Borrego Springs
258 AM PDT Wed Mar 29 2023

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 2 AM PDT
THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts to 50 mph expected.

* WHERE...Coachella Valley and San Diego County Deserts.

* WHEN...From noon today to 2 AM PDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ058-292300-
/O.CON.KSGX.WI.Y.0026.230329T1900Z-230330T0700Z/
San Diego County Mountains-
Including the cities of Julian and Pine Valley
258 AM PDT Wed Mar 29 2023

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
PDT TONIGHT...

* WHAT...West winds 20 to 30 mph with gusts to 55 mph expected.

* WHERE...San Diego County Mountains.

* WHEN...From noon today to midnight PDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ060-292300-
/O.CON.KSGX.WI.Y.0026.230329T1900Z-230330T0500Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Hesperia, Apple Valley, 
and Lucerne Valley
258 AM PDT Wed Mar 29 2023

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT
THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts to 55 mph 
  expected.

* WHERE...Apple and Lucerne Valleys.

* WHEN...From noon today to 10 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...More localized winds will become stronger
  and more widespread for this afternoon and early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

17
222 
WWUS76 KSGX 292027
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
127 PM PDT Wed Mar 29 2023

CAZ061-062-065-300430-
/O.CON.KSGX.WI.Y.0026.000000T0000Z-230330T0900Z/
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Indio, Palm Springs, Cathedral City, 
Palm Desert, Palm Desert Country, La Quinta, Coachella, 
and Borrego Springs
127 PM PDT Wed Mar 29 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts to 50 mph expected.

* WHERE...Coachella Valley and San Diego County Deserts.

* WHEN...From noon today to 2 AM PDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ058-300430-
/O.CON.KSGX.WI.Y.0026.000000T0000Z-230330T0700Z/
San Diego County Mountains-
Including the cities of Julian and Pine Valley
127 PM PDT Wed Mar 29 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WHAT...West winds 20 to 30 mph with gusts to 55 mph expected.

* WHERE...San Diego County Mountains.

* WHEN...From noon today to midnight PDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ060-300430-
/O.CON.KSGX.WI.Y.0026.000000T0000Z-230330T0500Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Hesperia, Apple Valley, 
and Lucerne Valley
127 PM PDT Wed Mar 29 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts to 55 mph 
  expected.

* WHERE...Apple and Lucerne Valleys.

* WHEN...From noon today to 10 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

APR
663 
WWUS76 KSGX 300314
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
814 PM PDT Wed Mar 29 2023

CAZ061-062-065-300900-
/O.CON.KSGX.WI.Y.0026.000000T0000Z-230330T0900Z/
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Indio, Palm Springs, Cathedral City, 
Palm Desert, Palm Desert Country, La Quinta, Coachella, 
and Borrego Springs
814 PM PDT Wed Mar 29 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts to 50 mph expected.

* WHERE...Coachella Valley and San Diego County Deserts.

* WHEN...Until to 2 AM PDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ058-300700-
/O.CON.KSGX.WI.Y.0026.000000T0000Z-230330T0700Z/
San Diego County Mountains-
Including the cities of Julian and Pine Valley
814 PM PDT Wed Mar 29 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WHAT...West winds 20 to 30 mph with gusts to 55 mph expected.

* WHERE...San Diego County Mountains.

* WHEN...Until midnight PDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ060-300500-
/O.CON.KSGX.WI.Y.0026.000000T0000Z-230330T0500Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Hesperia, and Apple Valley
814 PM PDT Wed Mar 29 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts to 55 mph 
  expected.

* WHERE...Apple and Lucerne Valleys.

* WHEN...Until 10 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
526 
WWUS76 KSGX 300424
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
924 PM PDT Wed Mar 29 2023

CAZ058-300700-
/O.CAN.KSGX.WI.Y.0026.000000T0000Z-230330T0700Z/
/O.NEW.KSGX.WI.Y.0027.230330T0500Z-230330T0700Z/
San Diego County Mountains-
Including the cities of Julian and Pine Valley
924 PM PDT Wed Mar 29 2023

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WHAT...West winds 20 to 30 mph with gusts to 55 mph expected.

* WHERE...San Diego County Mountains.

* WHEN...Until midnight PDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ060-300530-
/O.CAN.KSGX.WI.Y.0026.000000T0000Z-230330T0500Z/
Apple and Lucerne Valleys-
924 PM PDT Wed Mar 29 2023

...WIND ADVISORY IS CANCELLED...

Winds have weakened to below thresholds and will likely continue
in that trend.

$$

CAZ061-062-065-300900-
/O.CON.KSGX.WI.Y.0026.000000T0000Z-230330T0900Z/
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Indio, Palm Springs, Cathedral City, 
Palm Desert, Palm Desert Country, La Quinta, Coachella, 
and Borrego Springs
924 PM PDT Wed Mar 29 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts to 50 mph expected.

* WHERE...Coachella Valley and San Diego County Deserts.

* WHEN...Until to 2 AM PDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 27, 8:57 PM PDT, 6 hours 7 minutes earlier.

Area forecast discussion, Mar 27, 8:57 PM PDT, 6 hours 7 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
857 PM PDT Mon Mar 27 2023

.SYNOPSIS...
After a chilly night, Tuesday will be another mild day. It will be
warmer over the mountains and deserts, and slightly cooler over
coastal areas due to increasing onshore flow. Low pressure dropping
south along the California Coast, will further increase the onshore
flow, leading to periods of rain and snow showers Wednesday and
Thursday. Snow levels will start out fairly high, but fall hard
Wednesday night, setting up the best chance for significant snow
accumulations on Thursday. As the storm moves east, the weekend is
shaping up to be dry and a little warmer.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

The offshore flow today brought the second of only two days this
month when San Diego reached 70F, which bettered the high at Palm
Springs by one degree. Palm Springs also had a sprinkle of rain
from some convective high clouds that targeted the area. The gusty
Santa Ana winds that mostly surfaced over northern areas today have
weakened this evening, although the 00Z Miramar sounding had 5-10
KTs of east winds below 5K FT. The warmest spot in the CWA today was
northern Orange County, where Fullerton and Orange hit 77F and 83F
respectively.

It will be another mild day on Tuesday, especially over the mts/
deserts, which didn't get quite as warm as coastal areas. Skies
will br fair, and it will remain dry. Wednesday and Thursday still
look wet. No forecast updates planned this evening.

From previous discussion.....

A compact low pressure system is rapidly strengthening off the
coast of the Pacific Northwest today, and longwave troughing will
take hold of Southern California by Tuesday. This next storm
system will produce gusty winds across the mountains and deserts,
extensive cloud cover and widespread light, to locally moderate,
precipitation. Winds look to increase first across the mountains,
reaching the deserts through the day on Tuesday, with the first
peak occurring Tuesday evening. A slight weakening in the winds is
possible early on Wednesday before stronger, and more widespread
winds develop with the second wave of the storm system Wednesday
afternoon into Thursday morning. Peak wind gusts of 45 to 60 mph
will be possible across the mountains and desert slopes.

The precipitation looks to occur in two waves; the first as a wave
of energy approaches late Tuesday night through the day on
Wednesday, providing sufficient lift to create widespread moderate
showers. Snow levels look to rise as the precipitation develops,
with levels between 5500 and 6500 feet common late Tuesday night
through Wednesday. The second wave will develop late Wednesday
night and persist through much of the day on Thursday as the
parent low moves over Southern California. Increased jet dynamics
and colder temperatures aloft will aid in the development of
isolated thunderstorms early on Thursday, which could lead to
pockets of heavier precipitation. Preliminary rainfall estimates
are as follows:
Coast/Valleys: 0.50-0.75", locally higher amounts in thunderstorms
Mountains: 0.75-1.50", locally higher amounts in thunderstorms
Deserts: generally less than 0.10"

Snow levels will fall after the passage of the low, with snow
levels settling near 3500-4000 feet Thursday morning. Preliminary
snowfall estimates are 3 to 6 inches from 5000 to 6500 feet, 6 to
10 inches from 6500 to 7500 feet and local amounts of 10 to 14
inches on the higher peaks.

Highs will plummet mid-week, with highs ranging 5 to 20 degrees
below normal across the region on Wednesday. Thursday is expected
to be the coldest day of the week, with highs ranging 10 to 25
degrees below normal.

For Friday through the weekend, longwave troughing will persist
for the western United States. Temperatures will moderate a few
degrees each day but will likely remain slightly below normal
through the weekend.

&&

.AVIATION...
280330Z...Mostly SCT clouds at/above 20000 ft MSL with unrestricted
vis will continue through Tue. Patchy low clouds with bases below
1000 ft MSL are possible 12Z-17Z Tue along the immediate coast, but
chances of a CIG at any coastal airport is less than 20%.

&&

.MARINE...
No hazardous marine conditions are expected through Tuesday. An
incoming storm system will bring rain and gusty winds Wednesday and
Thursday. Highest gusts will likely only be 20-25 knots Wednesday
but could reach 30 knots Thursday. Isolated thunderstorms will also
be possible Wednesday night and Thursday.

&&

.BEACHES...
There is a slight chance of thunderstorms Wednesday night and
Thursday at the beaches with cloud-to-ground lightning possible.
Thunderstorms will most likely be isolated if they occur.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None

PZ...None.

&&

PUBLIC...10/EA
AVIATION/MARINE...Maxwell

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 3:01 AM PDTWinter Storm WatchSGXRiverside, San Bernardino, San Diego10 hr
Mar 28, 1:00 PM PDTWinter Storm WarningSGXRiverside, San Bernardino51 hr
Mar 28, 1:00 PM PDTWinter Weather AdvisorySGXSan Diego51 hr

Nearby

Wind Advisories in California, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.